Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 93, NWS North Platte, NE

May 7, 2005Keya Paha County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 7, 2005, 5:26 PM CDT for Keya Paha County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2005, 5:26 PM CDT (22:26 UTC)
Expired
May 7, 2005, 6:07 PM CDT
In force
41 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Keya Paha County, NE

The radar

The North Platte radar (KLNX), 127 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 1:50 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
1695 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-119 m²/s²
0-3 km storm-relative helicity
-147 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS53 KLBF 072226
SVRLBF
NEC103-072300-
/O.NEW.KLBF.SV.W.0093.050507T2226Z-050507T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
526 PM CDT SAT MAY 7 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 600 PM CDT

* AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING
  HAIL UP TO GOLF BALL SIZE.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM SPRINGVIEW TO 13 MILES SOUTHEAST OF SPRINGVIEW...OR
  ALONG A LINE EXTENDING FROM SPRINGVIEW TO 7 MILES NORTHWEST OF
  BASSETT...AND MOVING EAST AT 45 MPH.

LAT...LON 4289 9989 4273 9968 4274 9950 4281 9927
      4298 9928 4299 9984

$$

HIRSCH
3 follow-up statements
000
WWUS53 KLBF 072236
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
535 PM CDT SAT MAY 7 2005

NEC103-072300-
/O.CON.KLBF.SV.W.0093.000000T0000Z-050507T2300Z/
KEYA PAHA NE-
535 PM CDT SAT MAY 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CDT FOR
EASTERN KEYA PAHA COUNTY...

AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 
MILES WEST OF BURTON TO 12 MILES NORTHEAST OF BASSETT...MOVING EAST 
AT 45 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL MOVE OVER BURTON AND MILLS 
AROUND 6 PM.   

LAT...LON 4289 9989 4273 9968 4274 9950 4281 9927
      4298 9928 4299 9984

$$

HIRSCH
000
WWUS53 KLBF 072252
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
548 PM CDT SAT MAY 7 2005

NEC103-072300-
/O.CON.KLBF.SV.W.0093.000000T0000Z-050507T2300Z/
KEYA PAHA NE-
548 PM CDT SAT MAY 7 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CDT FOR
EASTERN KEYA PAHA COUNTY...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM BURTON TO 16 MILES EAST  
SPRINGVIEW...MOVING NORTHEAST AT 30 MPH.

THESE STORMS PRODUCTED PENNY SIZED HAIL AT 528 PM AT SPRINGVIEW.  
THESE STORMS HAVE BEEN DIMINISHING OVER THE PAST 15 MINUTES AND THIS 
WARNING WILL LIKELY NOT BE EXTENDED.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MILLS BY 550 PM CDT

LAT...LON 4289 9989 4273 9968 4274 9950 4281 9927
      4298 9928 4299 9984

$$

HIRSCH
000
WWUS53 KLBF 072307
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
606 PM CDT SAT MAY 7 2005

NEC103-072316-
/O.EXP.KLBF.SV.W.0093.000000T0000Z-050507T2300Z/
KEYA PAHA NE-
606 PM CDT SAT MAY 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KEYA PAHA COUNTY
EXPIRES AT 600 PM CDT...

THE THREAT OF SEVERE WEATHER HAS ENDED AT THIS TIME. CONDITIONS 
REMAIN SOMEWHAT FAVORABLE FOR SEVERE STORMS. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTHWESTERN NEBRASKA.

LAT...LON 4289 9989 4273 9968 4274 9950 4281 9927
      4298 9928 4299 9984

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 1:47 PM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, May 7, 1:47 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
147 PM CDT SAT MAY 7 2005

.DISCUSSION...
SEVERE WEATHER DISCUSSION...ATMOSPHERE SHOWING STRONG LINEAR SHEAR
THIS AFTN. RICHER MOISTURE APPEARS TO BE LINED UP N-S VICINITY
HIGHWAY 83. COLD FRONT WILL PUSH EAST TO NEAR KVTN-KLBF LINE THIS
AFTERNOON WITH LINE OF THUNDERSTORMS DEVELOPING AND PUSHING SLOWLY
EAST TONIGHT. LARGE HAIL IS THE PRIMARY CONCERN WITH FREEZING LEVEL
AROUND 10KFT AGL.

SUNDAY...WRAP AROUND CLOUDS AND SHRA AS THE H5 COLD POOL DRIFTS EAST
ACROSS SD.

MONDAY...SFC HIGH PRESSURE AND SHORT WAVE RIDGE PRODUCE DRY AND
PARTLY CLOUDY SKIES.

TUESDAY...ATM SETS UP FOR SUPERCELL STORMS DEVELOPING ACROSS THE
NEB PANHANDLE IN THE AFTN.  SFC LOW...H5 LOW...GOOD THETA E
ADVECTION...TRIPLE PT VCNTY KIBM...GOOD DIRECTIONAL SHEAR.

WEDNESDAY THROUGH SATURDAY...TIME HEIGHTS FOR GFS AND DGEX BOTH
SHOW LOW LEVEL MOISTURE AND COLD AIR ALOFT PRODUCING COOL AND
GENERALLY SHRA TYPE WEATHER. THE H5 LOW MOVES VERY SLOWLY EAST
DURING THIS TIME FRAME SO FCST IS FOR SHRA WED AND THU. DRY FOR FRI
AND SAT AS TYPICAL FCST UNCERTAINTIES DEVELOP.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC
Hazardous weather outlook, May 7, 2:50 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CDT SAT MAY 7 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-081100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
251 PM CDT SAT MAY 7 2005

...SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

A SURFACE FRONT IS EXPECTED TO BE THE FOCUS OF THUNDERSTORM
DEVELOPMENT THIS EVENING AS IT MOVES NORTHEAST ACROSS NEBRASKA. WITH
MOIST AND VERY UNSTABLE CONDITIONS IN PLACE ACROSS WESTERN
NEBRASKA...SEVERE STORMS ARE LIKELY. THE MAIN THREAT WILL BE LARGE
HAIL AND DAMAGING WINDS. HOWEVER THERE IS AN SLIGHT CHANCE OF AN
ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTH CENTRAL
NEBRASKA ON SUNDAY. WITH THE FRONT THROUGH CENTRAL NEBRASKA...THE
RISK AREA IS ALONG AND EAST OF HIGHWAY 281.

THEN FAIRLY QUIET WEATHER IS EXPECTED UNTIL TUESDAY NIGHT WHEN
ANOTHER SYSTEM MOVES THROUGH THE PLAINS. THEN...THUNDERSTORMS ARE
AGAIN EXPECTED WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION CAN BE EXPECTED TONIGHT...MAINLY EAST OF A
MERRIMAN TO IMPERIAL LINE...HOWEVER WEST ACTIVATION MAY BE REQUIRED
TO THE WEST. SPOTTER ACTIVATION MAY ALSO BE REQUIRED TOMORROW
AFTERNOON.

MASEK

In the hours before

Local storm report, May 7, 4:23 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
423 PM CDT SAT MAY 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     HAIL             STAPLETON               41.48N 100.51W
05/07/2005  1.00 INCH        LOGAN              NE   PUBLIC

&&

JSWEET
Local storm report, May 7, 4:41 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
441 PM CDT SAT MAY 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     HAIL             10 NNW HAYES CENTER     40.64N 101.09W
05/07/2005  1.50 INCH        HAYES              NE   PUBLIC

&&

JSWEET
Local storm report, May 7, 4:45 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
445 PM CDT SAT MAY 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             40 N THEDFORD           42.56N 100.57W
05/07/2005  1.00 INCH        CHERRY             NE   PUBLIC

&&

BYRD
Local storm report, May 7, 4:47 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
447 PM CDT SAT MAY 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HAIL             2 N BREWSTER            41.97N 99.87W
05/07/2005  0.88 INCH        BLAINE             NE   LAW ENFORCEMENT

&&

JSWEET
Local storm report, May 7, 4:57 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
457 PM CDT SAT MAY 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             7 S DICKENS             40.72N 100.99W
05/07/2005  2.75 INCH        LINCOLN            NE   TRAINED SPOTTER

&&

BYRD
Local storm report, May 7, 5:11 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
511 PM CDT SAT MAY 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             4 NE JOHNSTOWN          42.61N 100.00W
05/07/2005  1.00 INCH        BROWN              NE   TRAINED SPOTTER

&&

BYRD

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:02 PM CDTSevere Thunderstorm WarningLBFHooker33 min
May 6, 7:27 PM CDTSevere Thunderstorm WarningLBFGarden32 min
May 6, 7:30 PM CDTSevere Thunderstorm WarningLBFChase, Perkins22 min
May 6, 7:52 PM CDTSevere Thunderstorm WarningLBFSheridan53 min
May 6, 8:15 PM CDTSevere Thunderstorm WarningLBFSheridan60 min
May 6, 8:29 PM CDTSevere Thunderstorm WarningLBFArthur22 min
May 6, 10:55 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln51 min
May 6, 11:41 PM CDTSevere Thunderstorm WarningLBFLogan, McPherson64 min
May 7, 2:56 PM CDTSevere Thunderstorm WarningLBFCherry66 min
May 7, 3:10 PM CDTSevere Thunderstorm WarningLBFLincoln65 min
May 7, 3:24 PM CDTSevere Thunderstorm WarningLBFCherry36 min
May 7, 3:36 PM CDTSevere Thunderstorm WarningLBFChase37 min
May 7, 3:47 PM CDTSevere Thunderstorm WarningLBFThomas28 min
May 7, 3:48 PM CDTTornado WarningLBFLincoln28 min
May 7, 3:58 PM CDTSevere Thunderstorm WarningLBFCherry53 min
May 7, 4:08 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan37 min
May 7, 4:18 PM CDTTornado WarningLBFCuster, Lincoln27 min
May 7, 4:20 PM CDTSevere Thunderstorm WarningLBFHayes25 min
May 7, 4:23 PM CDTSevere Thunderstorm WarningLBFBrown37 min
May 7, 4:33 PM CDTSevere Thunderstorm WarningLBFLincoln57 min
May 7, 4:42 PM CDTSevere Thunderstorm WarningLBFCherry, Keya Paha48 min
May 7, 4:47 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer43 min
May 7, 5:01 PM CDTSevere Thunderstorm WarningLBFBrown, Keya Paha30 min
May 7, 5:13 PM CDTSevere Thunderstorm WarningLBFLoup, Rock49 min
May 7, 5:25 PM CDTSevere Thunderstorm WarningLBFLincoln35 min
May 7, 5:30 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer30 min
May 7, 5:40 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt29 min
May 7, 6:23 PM CDTSevere Thunderstorm WarningLBFCuster37 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.